Advanced Search
MyIDEAS: Login

Uncertainty of policy recommendations for nonlinear econometric models: some empirical results

Contents:

Author Info

  • Calzolari, Giorgio
  • Bianchi, Carlo
  • Corsi, Paolo
  • Panattoni, Lorenzo

Abstract

A method for evaluating the reliability of policy recommendations derived from a linear dynamic structural econometric model in the framework of the linear quadratic control problem has been recently proposed by Friedmann (1980, 1981). The method analytically derives the asymptotic distribution of the estimated optimal policy and in particular the asymptotic standard errors of policy instruments, with respect to structural coefficients estimation errors. The use of analytic simulation and of Monte Carlo techniques allows to extend Friedmann's findings to medium and large size dynamic linear models and to nonlinear econometric models. Empirical results for some nonlinear models of national economies are reported in the paper.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://mpra.ub.uni-muenchen.de/28846/
File Function: original version
Download Restriction: no

Bibliographic Info

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 28846.

as in new window
Length:
Date of creation: 09 Jun 1982
Date of revision:
Handle: RePEc:pra:mprapa:28846

Contact details of provider:
Postal: Schackstr. 4, D-80539 Munich, Germany
Phone: +49-(0)89-2180-2219
Fax: +49-(0)89-2180-3900
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC

Related research

Keywords: Nonlinear econometric models; optimal control; policy instruments; asymptotic standard errors;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Schmidt, Peter, 1973. "The Asymptotic Distribution of Dynamic Multipliers," Econometrica, Econometric Society, vol. 41(1), pages 161-64, January.
  2. Mariano, Roberto S, 1982. "Analytical Small-Sample Distribution Theory in Econometrics: The Simultaneous-Equations Case," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 23(3), pages 503-33, October.
  3. Gill, Leonard & Brissimis, Sophocles N., 1978. "Polynomial operators and the asymptotic distribution of dynamic multipliers," Journal of Econometrics, Elsevier, vol. 7(3), pages 373-384, April.
  4. Calzolari, Giorgio, 1981. "A Note on the Variance of Ex-Post Forecasts in Econometric Models," Econometrica, Econometric Society, vol. 49(6), pages 1593-95, November.
  5. Brissimis, Sophocles N & Gill, Leonard, 1978. "On the Asymptotic Distribution of Impact and Interim Multipliers," Econometrica, Econometric Society, vol. 46(2), pages 463-69, March.
  6. Bianchi, Carlo & Calzolari, Giorgio, 1982. "Evaluating forecast uncertainty due to errors in estimated coefficients: empirical comparison of alternative methods," MPRA Paper 22559, University Library of Munich, Germany.
  7. James M. Brundy & Dale W. Jorgenson, 1971. "Efficient estimation of simultaneous equations by instrumental variables," Working Papers in Applied Economic Theory 3, Federal Reserve Bank of San Francisco.
  8. Cooper, J Phillip & Fischer, Stanley, 1974. "Monetary and Fiscal Policy in the Fully Stochastic St. Louis Econometric Model," Journal of Money, Credit and Banking, Blackwell Publishing, vol. 6(1), pages 1-22, February.
  9. Dhrymes, Phoebus J, 1973. "Restricted and Unrestricted Reduced Forms: Asymptotic Distribution and Relative Efficiency," Econometrica, Econometric Society, vol. 41(1), pages 119-34, January.
  10. James M. Brundy & Dale W. Jorgenson, 1974. "The Relative Efficiency of Instrumental Variables Estimators of Systems of Simultaneous Equations," NBER Chapters, in: Annals of Economic and Social Measurement, Volume 3, number 4, pages 129-150 National Bureau of Economic Research, Inc.
  11. Fair, Ray C, 1980. "Estimating the Expected Predictive Accuracy of Econometric Models," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 21(2), pages 355-78, June.
  12. Bianchi, Carlo & Calzolari, Giorgio & Corsi, Paolo & Panattoni, Lorenzo, 1985. "Asymptotic properties of dynamic multipliers in nonlinear econometric models," MPRA Paper 24401, University Library of Munich, Germany.
  13. Robert S. Holbrook, 1974. "A Practical Method for Controlling a Large Nonlinear Stochastic System," NBER Chapters, in: Annals of Economic and Social Measurement, Volume 3, number 1, pages 155-176 National Bureau of Economic Research, Inc.
  14. Friedmann, Ralph, 1981. "The Reliability of Policy Recommendations and Forecasts from Linear Econometric Models," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 22(2), pages 415-28, June.
  15. Fair, Ray C, 1980. "Estimating the Uncertainty of Policy Effects in Nonlinear Models," Econometrica, Econometric Society, vol. 48(6), pages 1381-91, September.
  16. Bianchi, Carlo & Calzolari, Giorgio & Corsi, Paolo, 1981. "Estimating asymptotic standard errors and inconsistencies of impact multipliers in nonlinear econometric models," Journal of Econometrics, Elsevier, vol. 16(3), pages 277-294, August.
  17. Gallant, A. Ronald, 1977. "Three-stage least-squares estimation for a system of simultaneous, nonlinear, implicit equations," Journal of Econometrics, Elsevier, vol. 5(1), pages 71-88, January.
  18. Brundy, James M & Jorgenson, Dale W, 1971. "Efficient Estimation of Simultaneous Equations by Instrumental Variables," The Review of Economics and Statistics, MIT Press, vol. 53(3), pages 207-24, August.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:28846. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.